Texas, 2021Drought in Texas, December 1 to 31, 2021
December 1 to 31, 2021 · NWS FWD · 3 events in 3 counties and zones
Severe drought conditions impacted eastern North Texas during the month of December. In Lamar County, severe drought worsened to extreme drought by the end of the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions impacted eastern North Texas during the month of December. In Lamar County, severe drought worsened to extreme drought by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 30, 5:29 PM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Nov 30, 5:29 PM CST, 6 hours 31 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
529 PM CST Tue Nov 30 2021
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/Through Wednesday/
As the last day of November draws to a close, it will give way to
a mild start to December. Following a day of 70-degree highs,
overnight lows will only fall into the upper 40s and 50s, all
of which are about 10 degrees above normal. Southerly low-level
flow will persist through tonight, sending modest moisture
content into Central and East Texas. This could support the
development of patchy fog and perhaps some low stratus mainly east
of I-35 in Central Texas around daybreak tomorrow. Any fog or low
clouds should mix out readily by mid-morning.
In the meantime, a shortwave within northwest flow aloft will
send a weak cold frontal zone into North Texas which will progress
through the entire forecast area during the day. Aside from a
gradual north wind shift, this front will be rather
inconsequential with minimal temperature/moisture contrast across
the boundary. Highs should be comparable to today, mainly in the
low/mid 70s. Skies will remain mostly clear with some passing
cirrus being the extent of afternoon cloud cover.
-Stalley
&&
.LONG TERM... /Issued 151 PM CST Tue Nov 30 2021/
/Wednesday Night and Beyond/
Northwest flow aloft will continue through the end of the week as
a result of a ridge over the western CONUS. Cool overnight
temperatures in the 40s are expected Wednesday night. However,
sunny skies and south to southwesterly winds near the surface will
help afternoon temperatures climb into the upper 70s and lower
80s on Thursday and Friday. While these readings will be
unseasonably warm, they should remain several degrees below
record. Overnight lows will be mild in the 50s for Thursday
night.
An approaching shortwave from the west is expected to affect
North and Central Texas late Friday into early Saturday morning
and bring a chance for showers and thunderstorms to areas east of
the I-35 corridor. Highest rain and storm chances will be across
East Texas. A secondary shortwave from the Northern Plains will
also be a player in our sensible weather going into the weekend by
sending a relatively weak cold front across the region Saturday
as well. The exact timing of each system remains to be seen and
will have an effect on specific timing, coverage, and rainfall
amount details. Despite model disagreement with regards to
specifics, though, there is decent model agreement that at least
some rain should move across portions of North and East Texas by
early Saturday. While severe weather is not expected at this time,
thunderstorms are still possible, and some may produce gusty
winds and small hail. There likely will not be enough moisture for
convection to tap into to provide much in the way of rainfall, so
expect rainfall totals to be fairly low for any areas fortunate
enough to get any rainfall.
After these features move out of our area by Saturday afternoon,
seasonable temperatures and drier conditions will be ushered into
North and Central Texas to finish out the weekend. Highs Saturday
through Monday will likely be 10 to 15 degrees cooler than those
on Friday.
Schroeder
&&
.AVIATION... /NEW/
/00z TAFs/
VFR will prevail through most of the TAF period, although there is
a low-end potential for MVFR visibility/cigs in parts of Central
and East Texas tomorrow morning. These conditions will remain
absent from this TAF issuance, but short term guidance trends
could eventually necessitate Tempo MVFR conditions at Waco. More
than likely this would be in the form of patchy fog, but pockets
of low stratus could also develop especially around or shortly
after daybreak as mixing ensues.
By mid morning, a weak cold front will become draped across parts
of North Texas which will progress southward during the day. This
will result in a very gradual wind shift from south to west to
north over a 6-8 hour period. By late afternoon, a light north
wind should prevail beneath VFR skies.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 52 74 48 77 57 / 0 0 0 0 0
Waco 53 76 48 76 57 / 0 0 0 0 0
Paris 49 71 44 73 52 / 0 0 0 0 0
Denton 46 74 42 77 53 / 0 0 0 0 0
McKinney 50 74 45 76 55 / 0 0 0 0 0
Dallas 53 74 49 76 57 / 0 0 0 0 0
Terrell 51 74 46 75 55 / 0 0 0 0 0
Corsicana 53 75 50 76 56 / 0 0 0 0 0
Temple 51 76 48 76 55 / 0 0 0 0 0
Mineral Wells 46 74 43 79 54 / 0 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 30, 11:43 PM CST, 17 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1143 PM CST Tue Nov 30 2021
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020545-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1143 PM CST Tue Nov 30 2021
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Low thunderstorm chances will return to areas along and east of I-
35 Friday night and Saturday. Higher chances will occur across East
Texas. Widespread severe weather is not expected. However, a few
strong storms with gusty winds and hail will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Lamar
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Severe drought impacted the county during the entire month. Severe drought conditions worsened to extreme drought in northern parts of the county by late December.
Drought, Delta
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Delta forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Severe drought conditions impacted the county throughout the month.
Drought, Hopkins
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Hopkins forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Severe drought conditions impacted the county throughout the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and Drought in North Carolina, December 1 to 31, 2021$364,000 · 4 events
- Drought in New Mexico, December 1 to 31, 202140 events
- Drought in California, December 1 to 31, 202140 events
- Drought in North Dakota, December 1 to 31, 202121 events
- Drought in Texas, December 1 to 31, 202117 events
- Drought in Montana, December 1 to 31, 202116 events
- Drought in Colorado, December 1 to 31, 202116 events
- Drought in Oklahoma, December 1 to 31, 202115 events
- High Wind in Montana, December 1, 202189 kt wind · 15 events
- Drought in Hawaii, December 1 to 14, 202114 events
- Drought in Oklahoma, December 1 to 31, 202113 events
- Drought in California, December 1 to 31, 202112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 999428, 999430, 999435.